Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 112, NWS Corpus Christi, TX

November 18, 2016San Patricio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 18, 2016, 10:23 AM CST for San Patricio County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 18, 2016, 10:23 AM CST (16:23 UTC)
Expired
Nov 18, 2016, 11:00 AM CST
In force
37 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 21 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

672 
WUUS54 KCRP 181623
SVRCRP
TXC409-181700-
/O.NEW.KCRP.SV.W.0112.161118T1623Z-161118T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1023 AM CST FRI NOV 18 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1100 AM CST

* AT 1023 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  ANNAVILLE...OR 8 MILES NORTH OF CORPUS CHRISTI INTERNATIONAL
  AIRPORT...MOVING NORTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SINTON...TAFT AND TAFT SOUTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2789 9757 2815 9754 2807 9725 2786 9741
TIME...MOT...LOC 1623Z 198DEG 22KT 2789 9749 

HAIL...<.75IN
WIND...60MPH
 
$$

TJ
1 follow-up statement
065 
WWUS54 KCRP 181644
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1044 AM CST FRI NOV 18 2016

TXC409-181700-
/O.CON.KCRP.SV.W.0112.000000T0000Z-161118T1700Z/
SAN PATRICIO TX-
1044 AM CST FRI NOV 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST
FOR CENTRAL SAN PATRICIO COUNTY...

AT 1041 AM CST...A SEVERE THUNDERSTORM WITH HEAVY RAIN WAS LOCATED
NEAR TAFT...MOVING NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SINTON...TAFT AND TAFT SOUTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.


&&

LAT...LON 2789 9757 2815 9754 2807 9725 2786 9741
TIME...MOT...LOC 1641Z 198DEG 22KT 2800 9745 

HAIL...0.75IN
WIND...60MPH
 
$$

CB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 10:16 AM CST, 7 minutes earlier.

Area forecast discussion, Nov 18, 10:16 AM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1016 AM CST Fri Nov 18 2016

.DISCUSSION...

12Z CRP Sounding already around 1500 j/kg CAPE and with daytime
heating we should see readings above 2000 j/kg for the eastern 1/3
of the area. Already seeing isolated convection popping/enhancing
and this will continue through early afternoon over the east.
Convective coverage and intensity will increase later this
afternoon into early evening as a seasonally strong cold front
blasts through. Could see a couple strong/gusty storms per
expected thermodynamic profiles and SPC outlook. Current forecast
has an excellent handle on this and only minor changes will be
made.

Winds will increase and become very gusty behind the front this
evening and overnight. Gale Warning appears warranted given
strong flow and very warm SSTs. May even need a brief Wind
Advisory over the coastal counties. Will take a look at the 12Z
data and assess this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    89  50  65  42  70  /  70  10   0   0   0
Victoria          83  42  62  36  67  /  70  10   0   0   0
Laredo            81  51  63  43  69  /  10  10   0   0   0
Alice             86  49  65  38  70  /  40  10   0   0   0
Rockport          82  52  65  44  70  /  70  10   0   0   0
Cotulla           83  46  64  37  69  /  10   0   0   0   0
Kingsville        87  50  65  38  70  /  60  10   0   0   0
Navy Corpus       83  54  65  49  70  /  70  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning from 6 PM this evening to 9 AM CST Saturday For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory from 5 PM this afternoon to 9 AM CST
     Saturday For the following zones: Bays and Waterways from
     Baffin Bay to Port Aransas...Bays and Waterways from Port
     Aransas to Port O\Connor.

&&

TJ...SHORT TERM
Hazardous weather outlook, Nov 18, 5:05 AM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 AM CST FRI NOV 18 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-191115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
505 AM CST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PUSH SOUTH ACROSS THE REGION THIS
AFTERNOON...AND ACROSS AREA WATERS THIS EVENING. A GALE WARNING IS
IN EFFECT TONIGHT FOR THE NEAR AND OFFSHORE GULF WATERS...AND A
SMALL CRAFT ADVISORY IS IN EFFECT FOR AREA BAYS AND WATERWAYS.

AN ISOLATED STRONG THUNDERSTORM MAY OCCUR THIS AFTERNOON ACROSS
THE COASTAL PLAINS TO THE VICTORIA AREA. STRONG WIND GUSTS WILL BE
THE PRIMARY STRONG STORM THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE GALE WARNINGS AND SMALL CRAFT ADVISORIES WILL CONTINUE INTO
SATURDAY FOR AREA WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 8:01 PM CSTGale WatchCRP7 hr
Nov 17, 8:01 PM CSTSmall Craft AdvisoryCRP10 hr
Nov 18, 3:21 AM CSTGale WarningCRP30 hr
Nov 18, 3:21 AM CSTSmall Craft AdvisoryCRP45 hr
Nov 18, 10:01 AM CSTSpecial Marine WarningCRP29 min
Nov 18, 10:26 AM CSTSpecial Marine WarningCRP49 min
Nov 18, 10:59 AM CSTSpecial Weather StatementCRPSan Patricio46 min
Nov 18, 1:37 PM CSTAreal Flood AdvisoryCRPVictoria113 min
Nov 18, 2:29 PM CSTSpecial Weather StatementCRPBee31 min
Nov 18, 2:57 PM CSTSpecial Weather StatementCRPBee48 min
Nov 18, 3:33 PM CSTSpecial Weather StatementCRPRefugio27 min
Nov 18, 3:54 PM CSTSpecial Weather StatementCRPSan Patricio36 min
Nov 18, 4:58 PM CSTSpecial Weather StatementCRPJim Wells32 min
Nov 18, 5:23 PM CSTSpecial Weather StatementCRPJim Wells37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.